MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH INTELLIVUE MICROSTREAM EXTENSION; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH INTELLIVUE MICROSTREAM EXTENSION; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Model Number INTELLIVUE MICROSTREAM EXTENSION
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 11/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the etco2 tubing required changing every 3-5 hours due to obstruction.This premature infant was on a humidified ventilator circuit in a humidified isolette and required co2 tubing changes every 3-5 hours.The tubing was integrated into the ventilator circuit between the ventilator and ballard suction.The clinical audit logs were reviewed by the remote service engineer, revealing co2 occlusion technical inop alarms at 12 hours and 10 hours.The tubing set up was reviewed, revealing no anomalies in the way the circuit was managed.The etco2 module was working fine for a few hours but then it would stop picking up the measurement, so the sensor was changed every 2-3 hours.It was noted there was no condensation in the tubing and no air leak.The customer could not determine what the cause of the issue was, though they suspected the module could be a cause.It was also clarified that breaking into the circuit multiple times to change out sensors is an infection risk and the nurse indicated '.This patient now has a positive trach aspirate and is sick'.The customer switched to transcutaneous measurement of co2 due to the reported issue.Further clarification was received that the infant patient presented with an infection following repeated sensor changes, which required antibiotics; however, the customer could not conclusively confirm the infection was due to the sensor changes.It was indicated the sensor changes were a risk factor.The baby remains in critical condition and has been transferred to the main nicu for a higher level of care, pending patient ductus arteriosus repair.The transfer to higher level of care was not related to the sensor issue.
 
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
A philips remote application specialist (rap) contacted the customer.The respiratory manager for that hospital unit indicated that they were going to work with the local medtronic representative for further clinical education.No further information was provided.Based on the information available, the cause of the reported problem was not determined.The reported problem was not confirmed but could not be ruled out.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.
 
Additional Manufacturer Narrative
Additional information has been received confirming that the customer was using a filterline (oridion microstream filterline h set with ref 006324) device; oridion is a company of medtronic.Photos indicate that in order to replace the filterline, the connection between the patients' tube and ventilator needs to be removed; therefore, neither the microstream extension performing the measurement nor other philips device caused or contributed to the obstruction of the filterline, which may have contributed to the alleged increased infection risk.Based on the information available, the cause of the reported problem was not caused by a failure to a philips device.If additional information is received, the complaint file will be reopened for further investigation.

Brand Name
INTELLIVUE MICROSTREAM EXTENSION
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key23609428
Report Number9610816-2025-001096
Device Sequence Number9978881
Product Code CCK
UDI-Device Identifier00884838083585
UDI-Public(01)00884838083585
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINTELLIVUE MICROSTREAM EXTENSION
Device Catalogue Number867041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/01/2025
04/02/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/23/2025
04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age1 DA
Patient SexUnknown
Patient Weight1 KG